Georgia, 2003

Heavy Rain in Georgia, June 15 to 22, 2003

June 15 to 22, 2003 · NWS JAX · 1 event in 1 county or zone

Wayne County Recreation Director reported that heavy rains over the past week washed away hydroseed on a new Bill Morris park lake.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$3,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Wayne County Recreation Director reported that heavy rains over the past week washed away hydroseed on a new Bill Morris park lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 12:40 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Jun 15, 12:40 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 AM EDT SUN JUN 15 2003

PUBLIC...AS EVIDENCED ON GOES WV AND 12Z GFS ENSEMBLE DRIER AIR WL
CONT TO DRIFT NWWD INTO CWA...THUS MAJOR TWEAK IN FCST PACKAGE WL BE
TO TWEAK DOWN POPS 10-20% IN TODAYS FORECAST...WHILE MON/TUE POPS
WL REMAIN CLOSE TO THE SAME VALUES IN FCST. TEMPS WL BE QUITE WARM
TODAY WITH HIGHS IN THE LOWER TO MID 90S INLD AND HEAT INDICES
REACHING THE LOWER 100S. 00Z GFS RUN BRINGS BLOB OF MOISTURE FM WRN
CARIB AND MERGES IT WITH A FRNT OVER THE ERN GULF ON WED AND BRINGS
NWD ACRS FA PSBLY ON THU. WL NEED TO MONITOR AND WL LET DAY SHIFT
MAKE ANY MAJOR CHGS TO EXTENDED GRAPHICS.

MARINE...NO SIGNIFICANT CHANGES EXPECTED TO PREVIOUS FORECAST WITH
SOUTH/SOUTHEAST FLOW FIRMLY IN PLACE. UNCERTAINTY INCREASES LATER IN
FORECAST WITH AFOREMENTIONED TROPICAL SLUG OF MOISTURE BUT WILL NOT
MAKE ANY CHANGES ATTM.

FIRE WX...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...

AMG 93 73 92 73 90 / 30 10 40 20 30
SSI 89 76 88 76 87 / 20 10 30 20 30
JAX 92 73 91 72 89 / 20 10 30 20 40
SGJ 89 74 89 74 89 / 20 10 30 20 40
GNV 93 72 92 71 90 / 30 10 40 20 50
OCF 93 72 92 71 90 / 30 10 40 20 50

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

HESS/CAMP
Hazardous weather outlook, Jun 15, 4:30 AM EST, 2 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...

A MODERATE RISK OF RIP CURRENTS EXISTS AT AREA BEACHES TODAY. PLEASE
REFER TO THE SURF ZONE FORECAST MORE MORE DETAILS.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON ACROSS THE
FORECAST AREA AND CONTINUE INTO THIS EVENING. THE GREATEST COVERAGE
OF STORMS SHOULD BE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA...MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST
OF INTERSTATE 75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT
LIGHTNING...HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE
HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE
FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY
BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND
EXCESSIVE LIGHTNING. ONE OR TWO STORMS MAY ALSO BECOME SEVERE WITH
WIND GUSTS OF 58 MPH OR MORE AND LARGE HAIL.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE
NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY
HEAVY RAINFALL FROM LATE TUESDAY THROUGH FRIDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Wayne

When
June 15, 7:00 AM EST to June 22, 7:00 AM EST
Where
Wayne County, Jesup
Crop damage
$3,000
Reported by
NEWSPAPER
Coordinates
31.551, -81.917 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374958.